×

zbMATH — the first resource for mathematics

On exponential of split quaternionic matrices. (English) Zbl 1426.15047
Summary: The exponential of a matrix plays an important role in the theory of Lie groups. The main purpose of this paper is to examine matrix groups over the split quaternions and the exponential map from their Lie algebras into the groups. Since the set of split quaternions is a noncommutative algebra, the way of computing the exponential of a matrix over the split quaternions is more difficult than calculating the exponential of a matrix over the real or complex numbers. Therefore, we give a method of finding exponential of a split quaternion matrix by its complex adjoint matrix.

MSC:
15B33 Matrices over special rings (quaternions, finite fields, etc.)
15A16 Matrix exponential and similar functions of matrices
17B45 Lie algebras of linear algebraic groups
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ablamowicz, R., Matrix exponential via Clifford algebras, J. Nonlinear Math. Phys., 5, 294-313, (1998) · Zbl 0951.15024
[2] Alagöz, Y.; Oral, K. H.; Yüce, S., Split quaternion matrices, Miskolc Math. Notes, 13, 223-232, (2012) · Zbl 1274.15036
[3] Antonuccio, F., Split-quaternions and the Dirac equations, Adv. Appl. Clifford Algebras, 25, 13-29, (2015) · Zbl 1325.35184
[4] Baker, A., Right eigenvalues for quaternionic matrices: A topological approach, Linear Algebra Appl., 286, 303-309, (1999) · Zbl 0941.15013
[5] Berstein, D. S.; So, W., Some explicit formulas for the matrix exponential, IEEE Trans. Autom. Control, 38, 1228-1232, (1998) · Zbl 0784.93036
[6] Erdoğdu, M.; Özdemir, M., On eigenvalues of split quaternion matrices, Adv. Appl. Clifford Algebras, 23, 615-623, (2013) · Zbl 1296.15005
[7] Erdoğdu, M.; Özdemir, M., On complex split quaternion matrices, Adv. Appl. Clifford Algebras, 23, 625-638, (2013) · Zbl 1292.15032
[8] Erdoğdu, M.; Özdemir, M., Split quaternion matrix representation of dual split quaternions and their matrices, Adv. Appl. Appl. Clifford Algebras, 25, 787-798, (2015) · Zbl 1327.15063
[9] Farid, F. O.; Wang, Q. W.; Zhang, F., On the eigenvalues of quaternion matrices, Linear Multilinear Algebra, 59, 451-473, (2011) · Zbl 1237.15016
[10] Huang, L.; So, W., On left eigenvalues of a quaternionic matrix, Linear Algebra Appl., 323, 105-116, (2001) · Zbl 0976.15014
[11] Kula, L.; Yaylı, Y., Split quaternions and rotations in semi Euclidean space, J. Kor. Math. Soc., 44, 1313-1327, (2007) · Zbl 1140.15016
[12] Machen, C., The exponetial of a quaternionic matrix, Rose-Hulman Undergr. Math. J., 12, 29-36, (2011) · Zbl 1398.15008
[13] Özdemir, M.; Ergin, A. A., Rotations with unit timelike quaternions in Minkowski 3-space, J. Geometry Phys., 56, 322-336, (2006) · Zbl 1088.53010
[14] Özdemir, M., The roots of a split quaternion, Appl. Math. Lett., 22, 258-263, (2009) · Zbl 1163.15303
[15] Zhang, F., Quaternions and matrices of quaternions, Linear Algebra Appl., 251, 21-57, (1997) · Zbl 0873.15008
[16] Zhang, F., Gershgorin type theorems for quaternionic matrices, Linear Algebra Appl., 424, 139-153, (2007) · Zbl 1117.15017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.